# SDR 2002FA0000685

- Difficulty date: May 15, 2002
- Submitted: May 30, 2002
- Operation: General aviation
- Aircraft: CCCMV
- Engine: Allsn 250C20B
- System (JASC): 7250 · Turbine Section
- Part: Nozzle
- Part number: 23031938
- Part serial: 16507
- Condition: Detached
- Location: Turbine
- Part time: 3,803 hours, 304 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

A FOREIGN OPERATOR REPORTED A SUDDEN LOSS OF POWER IN-FLIGHT WITH NOISE FROM IDLE TO SHUTDOWN.  THE TURBINE ASSEMBLY WAS REMOVED AND RETURNED TO THE US REPAIR FACILITY THAT PERFORMED THE LAST OVERHAUL.  THE NR 1 SECTION MADE NOISE WHILE TURNING BY HAD AFTER TURBINE WAS REMOVED FROM THE ENGINE.  AT DISASSEMBLY, IT WAS NOTED THAT THE NR 2 NOZZLE DIAPHRAGM BRAZE JOINT WAS COMPLETELY GONE, ALLOWING THE DIAPHRAGM TO DETACH AND MOVE INTO NR 1 AND NR 2 TURBINE WHEELS.  SEPARATION OF THE DIAPHRAGM FROM THE NOZZLE INNER BAND DOES NOT ALLOW PROPER AIRFLOW THROUGH THE NOZZLE VANES.  THIS FAILURE OF THE BRAZE JOINT CAUSED EXTENSIVE DAMAGE THOUGHT THE TURBINE ASSEMBLY, INCLUDING REPLACEMENT OF NR 1 AND NR 2 TURBINE WHEELS.
